Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 9, 2009, 8:07 PM CDT for 5 counties in Iowa. It was in force for 68 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 8:07 PM CDT (01:07 UTC)
- Expired
- Aug 9, 2009, 9:15 PM CDT
- In force
- 68 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Cedar County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:09 PM CDT | TSTM WND GST 63 | Cedar Rapids, IA | ASOS IN CEDAR RAPIDS MEASURED 63 MPH THUNDERSTORM WIND GUST. |
| Aug 9, 8:16 PM CDT | TSTM WND GST 67 | Cedar Rapids, IA | ASOS AT CEDAR RAPIDS MEASURED 67 MPH WIND GUST. |
| Aug 9, 8:20 PM CDT | TSTM WND GST 60 | 1 Sse Cedar Rapids, IA | SPOTTER REPORTS ANOTHER ROUND OF 60 MPH WIND GUSTS. |
| Aug 9, 8:24 PM CDT | TSTM WND GST 70 | 1 Se Cedar Rapids, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2860 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 100107
SVRDVN
IAC031-103-105-113-139-100215-
/O.NEW.KDVN.SV.W.0113.090810T0107Z-090810T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
LINN COUNTY IN EAST CENTRAL IOWA...
MUSCATINE COUNTY IN EAST CENTRAL IOWA...
* UNTIL 915 PM CDT.
* AT 806 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM PARIS TO 11 MILES SOUTHWEST OF LONE TREE...OR
ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF MANCHESTER TO 8 MILES
NORTHEAST OF WASHINGTON...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOLON AROUND 815 PM CDT...
WHITTIER...WAUBEEK...SPRINGVILLE AND LONE TREE AROUND 820 PM CDT...
PRAIRIEBURG...MOUNT VERNON...LONE TREE AND LISBON AROUND 825 PM
CDT...
VIOLA AROUND 830 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 229 AND 278.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4143 9091 4143 9102 4139 9106 4139 9136
4142 9137 4142 9148 4145 9151 4150 9151
4151 9153 4152 9183 4224 9184 4227 9090
TIME...MOT...LOC 0106Z 267DEG 22KT 4226 9157 4137 9156
$$
HAASE2 follow-up statements
000
WWUS53 KDVN 100131
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT SUN AUG 9 2009
IAC031-103-105-113-139-100215-
/O.CON.KDVN.SV.W.0113.000000T0000Z-090810T0215Z/
JONES IA-LINN IA-CEDAR IA-JOHNSON IA-MUSCATINE IA-
831 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MUSCATINE...JOHNSON...CEDAR...LINN AND JONES COUNTIES...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM MONTICELLO TO ARDON...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ANAMOSA TO 8 MILES WEST
OF MUSCATINE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALD...TIPTON MATTHEWS AIRPORT...TIPTON AND STANWOOD AROUND 840 PM
CDT...
SCOTCH GROVE...MUSCATINE...MOSCOW AND LIME CITY AROUND 845 PM
CDT...
WILTON AND CLARENCE AROUND 850 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 229 AND 277.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4143 9091 4143 9102 4139 9106 4139 9136
4142 9137 4142 9148 4145 9151 4150 9151
4151 9153 4152 9183 4224 9184 4227 9090
TIME...MOT...LOC 0131Z 268DEG 24KT 4226 9122 4141 9121
$$
HAASE000
WWUS53 KDVN 100217 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT SUN AUG 9 2009
IAC031-103-105-113-139-100227-
/O.EXP.KDVN.SV.W.0113.000000T0000Z-090810T0215Z/
JONES IA-LINN IA-CEDAR IA-JOHNSON IA-MUSCATINE IA-
917 PM CDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR MUSCATINE...JOHNSON...CEDAR...
LINN AND JONES COUNTIES HAS EXPIRED...
THE LINE OF THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE
WEATHER HAVE MOVED EAST OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4143 9091 4143 9102 4139 9106 4139 9136
4142 9137 4142 9148 4145 9151 4150 9151
4151 9153 4152 9183 4224 9184 4227 9090
TIME...MOT...LOC 0131Z 268DEG 24KT 4226 9122 4141 9121
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:07 PM CDT, 5 hours earlier.
Area forecast discussion, Aug 9, 3:07 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT SUN AUG 9 2009
.SYNOPSIS...
H5 RIDGE HAS MOVED TO THE SOUTHEAST CONUS RESULTING IN SOUTHWEST
FLOW ALOFT ACROSS THE PLAINS AND MIDWEST. NUMEROUS SHORTWAVES AND
VORT MAXES WERE EMBEDDED IN THE FLOW WITH ONE NEAR THE MISSOURI
RIVER AND SEVERAL OTHERS IMMEDIATELY BEHIND IT. SATELLITE/RADAR
TRENDS INDICATE CONVECTION RUNNING FROM SOUTHEAST NEBRASKA
NORTHEAST INTO WISCONSIN. ABBREVIATED 18Z SFC ANALYSIS HAS A LOW
IN NORTH CENTRAL KANSAS WITH THE FRONT EXTENDING INTO SOUTHERN
IOWA. THE FRONT IS NOT DEFINED ACROSS IOWA DUE TO THE NUMEROUS
MESOSCALE OUTFLOW BOUNDARIES. A WAKE LOW WAS OVER KALO WITH A MESO
HIGH JUST NORTH OF THE DES MOINES METRO AREA. SFC DEW POINTS WERE
IN THE LOW TO MID 70S ACROSS THE AREA WHILE PRECIPITABLE WATERS
WERE APPROACHING 2 INCHES FROM SOUTHERN LAKE MICHIGAN INTO
NORTHEAST KANSAS.
&&
.DISCUSSION...
CURRENTLY RUNNING WELL BEHIND AND THERE IS MUCH TO TALK ABOUT. I
WILL TRY TO GET THE AFTERNOON PACKAGE OUT AS CLOSE TO ON TIME AS
POSSIBLE BUT SOME DELAY IS EXPECTED.
CURRENT AREAL COVERAGE FOR HEAT LOOKS GOOD AND WILL LET IT
CONTINUE TO EXPIRATION. MESOSCALE SITUATION IS SETTING UP FOR A
NEAR CLASSIC HEAVY RAIN/FLASH FLOOD EVENT FOR TONIGHT. AS A
RESULT...HEADLINES FOR WATER WILL BE ISSUED WITH THE AFTERNOON
PACKAGE. DUE TO UNCERTAINTY...ADDED A BUFFER OF COUNTIES TO THE
WATCH AREA AND ALSO EXTENDED THE WATCH UNTIL MID MONDAY MORNING TO
COVER THE MORNING COMMUTE.
CONVECTION SHOULD RE-FIRE THIS EVENING AND EVOLVE INTO A CLASSIC
HEAVY RAIN MCS ON THE COLD SIDE OF THE BOUNDARIES. THE ACTUAL COLD
FRONT WILL CONTINUE TO SLOWLY SAG SOUTH AND EAST AND PROVIDE AN
EFFECTIVE BOUNDARY FOR HEAVY RAIN. THE LOW IN NORTHEAST KANSAS IS
PROGGED TO MOVE ALONG THE FRONT AND ENHANCE THE LIFT.
CONVECTION WILL STILL BE ONGOING MONDAY MORNING AND RESIDUAL
BOUNDARIES WILL PROLONG PRECIP THROUGH AT LEAST THE MORNING HOURS.
ANY DIURNAL HEATING ALONG WITH THE BOUNDARIES MAY ALLOW ADDITIONAL
CONVECTION TO FIRE IN THE AFTERNOON.
MONDAY NIGHT/TUESDAY...ANOTHER WAVE MOVES ALONG THE FRONT WHICH
MAY ALLOW SOME ADDITIONAL CONVECTION TO AFFECT THE SOUTHERN THIRD
OF THE CWFA. THIS DEVELOPMENT WILL BE HIGHLY DEPENDENT ON WHAT
HAPPENS DURING THE DAY ON MONDAY. IT IS CONCEIVABLE THAT LITTLE OR
NO PRECIP MAY OCCUR ACROSS THE SOUTH MONDAY NIGHT/TUESDAY.
TUESDAY NIGHT ON...GENERALLY QUIET WX WILL BE SEEN WITH TEMPERATURES
AROUND OR SLIGHTLY ABOVE NORMAL. HOWEVER...THERE IS AN IMPORTANT
CAVEAT. FEATURES THAT HELP GENERATE CONVECTION DURING THE SUMMER ARE
INHERENTLY WEAK AND ARE LIKELY BEING SMOOTHED OUT IN THE MODEL
SOLUTIONS. THEREFORE...WHILE MUCH OF THE TIME PERIOD WILL LIKELY BE
DRY...ONE CANNOT RULE OUT DIURNAL CONVECTION DEVELOPING LATER IN THE
WEEK AS BETTER MOISTURE BEGINS FLOWING NORTH AGAIN.
...08...
&&
.AVIATION...
A COLD FRONT WILL SLOWLY CROSS EASTERN IOWA TONIGHT. THUNDERSTORMS
ARE EXPECTED TO CONTINUE TO DEVELOP ALONG THE FRONT MOVING NORTHEAST
AND AFFECTING AREA TAF SITES INTERMITTENTLY THROUGH 18Z. OUTSIDE OF
THUNDERSTORMS...VFR CIGS ARE EXPECT AT KBRL AND AND MVFR CIGS AT
KCID/KDBQ/KMLI.
...33...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
LINN.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DES MOINES-HENRY
IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-JO DAVIESS-
STEPHENSON.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Aug 9, 4:59 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT SUN AUG 9 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 459 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT AND HUMIDITY WILL CONTINUE OVER MUCH OF THE AREA TODAY. HEAT INDEX VALUES WILL AGAIN REACH 100 TO 105 DEGREES AND LAST THROUGH EARLY EVENING. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR AREAS GENERALLY SOUTH OF HIGHWAY 20. A COOL FRONT PUSHING TOWARD THE AREA MAY PRODUCE AREAS OF CLOUDS AND SCATTERED THUNDERSTORMS...WHICH WOULD BRING SOME RELIEF FROM THE HEAT BY MID AFTERNOON IN AREAS WEST OF A LINE FROM WASHINGTON IOWA...UP TOWARD DUBUQUE. THE COLD FRONT WILL BRING A ROUND OF STRONG TO SEVERE THUNDERSTORMS TO PORTIONS OF THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS UP TO 65 MPH AS THESE STORMS DEVELOP IN WESTERN AND CENTRAL IOWA AND THEN MOVE ACROSS THE LOCAL AREA. A SECONDARY THREAT WOULD BE LARGE HAIL IF A FEW STORMS WHERE ABLE TO DEVELOP THIS AFTERNOON RIGHT OVER THE OUTLOOK AREA. THESE STORMS WILL HAVE LARGE AMOUNTS OF MOISTURE TO WORK WITH AND HEAVY RAINFALL WILL ALSO BE A THREAT. AREAS THAT RECEIVE REPEATED THUNDERSTORM ACTIVITY THIS AFTERNOON AND ESPECIALLY TONIGHT WILL HAVE THE POTENTIAL OF ACCUMULATING 1 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS BY MONDAY MORNING. THIS TYPE OF RAINFALL FALLING ON AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS WOULD PRODUCE A FLASH FLOOD THREAT...AS WELL AS SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. THE STORM PREDICTION CENTER HAS PLACED AREAS ALONG AND NORTH OF A LINE FROM MEMPHIS MISSOURI...TO MONMOUTH AND PRINCETON ILLINOIS IN A SLIGHT RISK FOR SEVERE STORMS FOR LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL CONTINUE TO SEE THE THREAT FOR THUNDERSTORMS...WITH SOME HEAVY RAIN AND ISOLATED SEVERE STORMS POSSIBLE. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA. THE THREAT FOR SEVERE STORMS WILL END FROM WEST TO EAST DURING THE DAY AS A COLD FRONT MOVES OUT AWAY FROM THE AREA. THE PRIMARY THREATS FROM STRONG STORMS WILL BE GUSTY WINDS AND HEAVY RAIN AMOUNTS. A LOW CHANCE FOR NON SEVERE THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY SOUTH OF HIGHWAY 34. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. 12/ERVIN
In the hours before
Local storm report, Aug 9, 7:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FUNNEL CLOUD WEBSTER 41.44N 92.17W
08/09/2009 KEOKUK IA LAW ENFORCEMENT
RELAYED REPORT FROM TRAINED SPOTTERS OF A FUNNEL CLOUD
OVER WEBSTER 10 MINUTE AGO. ALSO TRAINED SPOTTERS REPORT
ROTATION 1 MILE NORTH OF KEOTA. ALSO REPORTED HEAVY RAIN.
&&
MIKEZLocal storm report, Aug 9, 7:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST W NORWAY 41.90N 91.93W
08/09/2009 M85 MPH BENTON IA TRAINED SPOTTER
&&
MIKEZLocal storm report, Aug 9, 7:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST OXFORD 41.72N 91.79W
08/09/2009 E50 MPH JOHNSON IA EMERGENCY MNGR
40-50 MPH.
&&
WOLFLocal storm report, Aug 9, 8:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
08/09/2009 E60 MPH LINN IA TRAINED SPOTTER
SPOTTER ALSO REPORTS VERY HEAVY RAIN.
&&
MIKEZLocal storm report, Aug 9, 8:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
802 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST BLAIRSTOWN 41.91N 92.08W
08/09/2009 M57 MPH BENTON IA TRAINED SPOTTER
&&
MIKEZLocal storm report, Aug 9, 8:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN SHELLSBURG 42.09N 91.87W
08/09/2009 U0.00 INCH BENTON IA TRAINED SPOTTER
WATER PONDING IN FIELDS AND ROAD WAYS.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:34 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Louisa and 1 more | 56 min |
| Aug 9, 7:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 58 min |
| Aug 9, 8:50 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 55 min |
| Aug 9, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 52 min |
| Aug 9, 8:54 PM CDT | Flash Flood Warning | DVN | Des Moines | 3 hr |
| Aug 9, 8:54 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 51 min |
| Aug 9, 9:36 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.